Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 95, NWS San Angelo, TX

April 30, 2000Coleman County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 30, 2000, 7:59 PM CDT for Coleman County, Texas. It was in force for 76 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 30, 2000, 7:59 PM CDT (00:59 UTC)
Expired
Apr 30, 2000, 9:15 PM CDT
In force
76 min
Issued by
NWS San Angelo, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Coleman County, TX

What was reported inside it

TimeReportWhereRemark
Apr 30, 8:48 PM CDTHail 1Coleman, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 4:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.0 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 307 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2110 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
307 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
3.9
Supercell composite
30.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSJT 010100
SVRSJT
TXC083-010215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
759 PM CDT SUN APR 30 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLEMAN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 915 PM CDT

* AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER TALPA...OR ABOUT 14 MILES EAST OF
  BALLINGER...MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GLEN COVE...VALERA AT 815 PM CDT
  SILVER VALLEY AT 830 PM CDT
  COLEMAN AT 835 PM CDT
  BURKETT AT 910 PM CDT

HAILSTONES AS LARGE AS GOLFBALLS ARE LIKELY WITH THIS STORM. MOVE TO 
AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND STAY 
AWAY FROM WINDOWS.

LAT...LON 3208 9971 3167 9972 3182 9920 3208 9921

TEW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 7:06 PM CDT, 53 minutes earlier.

Area forecast discussion, Apr 30, 7:06 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
706 PM CDT SUN APR 30 2000

...TORNADO WATCH IS IN EFFECT FOR HASKELL AND THROCKMORTON COUNTIES UNTIL
1000PM...

HAVE UPDATED ZONES TO REFLECT TORNADO WATCH EXTENSION FOR THROCKMORTON AND
HASKELL COUNTIES.

.SJT...NONE.

15
N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:43 PM CDTSevere Thunderstorm WarningSJTRunnels47 min
Apr 30, 8:28 PM CDTSevere Thunderstorm WarningSJTRunnels, Tom Green62 min
Apr 30, 8:31 PM CDTTornado WarningSJTColeman44 min
Apr 30, 8:43 PM CDTSevere Thunderstorm WarningSJTCallahan32 min
Apr 30, 8:51 PM CDTSevere Thunderstorm WarningSJTCrockett59 min
Apr 30, 9:04 PM CDTTornado WarningSJTBrown41 min
Apr 30, 9:14 PM CDTSevere Thunderstorm WarningSJTColeman61 min
Apr 30, 9:17 PM CDTSevere Thunderstorm WarningSJTSchleicher73 min
Apr 30, 9:45 PM CDTSevere Thunderstorm WarningSJTBrown45 min
Apr 30, 11:20 PM CDTSevere Thunderstorm WarningSJTSutton40 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.